Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 57, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 27, 2016, 8:11 PM EDT. It took effect at Oct 28, 2016, 5:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 8:11 PM EDT (00:11 UTC)
- In effect from
- Oct 28, 2016, 5:00 PM EDT
- Expired
- Oct 29, 2016, 5:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
831 WHUS73 KIWX 280011 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 811 PM EDT THU OCT 27 2016 LMZ043-046-280815- /O.NEW.KIWX.SC.Y.0057.161028T2100Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 811 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 5 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 5 PM EDT SATURDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY AFTERNOON, THEN INCREASING FURTHER TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FRIDAY NIGHT, THEN DIMINISHING SATURDAY. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
223 WHUS73 KIWX 280209 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1009 PM EDT THU OCT 27 2016 LMZ043-046-281015- /O.CON.KIWX.SC.Y.0057.161028T2100Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1009 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM FRIDAY TO 5 PM EDT SATURDAY. * WINDS: SOUTHWEST WINDS INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS FRIDAY AFTERNOON... THEN INCREASING FURTHER TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS FRIDAY NIGHT... THEN DIMINISHING SATURDAY. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
986 WHUS73 KIWX 280751 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 351 AM EDT FRI OCT 28 2016 LMZ043-046-281600- /O.CON.KIWX.SC.Y.0057.161028T2100Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 351 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT SATURDAY. * WINDS: SOUTH WINDS INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON... BECOMING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT... THEN DIMINISHING SATURDAY AFTERNOON. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
306 WHUS73 KIWX 281505 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1105 AM EDT FRI OCT 28 2016 LMZ043-046-282315- /O.CON.KIWX.SC.Y.0057.161028T2100Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1105 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM EDT SATURDAY. * WINDS: SOUTH WINDS INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS AFTERNOON... BECOMING SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT... THEN DIMINISHING SATURDAY AFTERNOON. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
246 WHUS73 KIWX 281941 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 341 PM EDT FRI OCT 28 2016 LMZ043-046-290345- /O.CON.KIWX.SC.Y.0057.161028T2100Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 341 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY. * WINDS: SOUTHWEST AND INCREASING TO 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT. A FEW GUSTS TO 35 KNOTS ARE POSSIBLE. WIND SPEEDS WILL DECREASE SATURDAY AFTERNOON * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
005 WHUS73 KIWX 290208 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1008 PM EDT FRI OCT 28 2016 LMZ043-046-291015- /O.CON.KIWX.SC.Y.0057.000000T0000Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1008 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SATURDAY. * WINDS: SOUTHWEST 20 TO 30 KNOTS OVERNIGHT WITH A FEW GUSTS TO 35 KNOTS POSSIBLE. SOUTHWEST 15 TO 25 KNOTS SATURDAY MORNING THEN VEERING WEST AND DIMINISHING TO 5 TO 15 KNOTS SATURDAY AFTERNOON. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
325 WHUS73 KIWX 290743 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 AM EDT SAT OCT 29 2016 LMZ043-046-291600- /O.CON.KIWX.SC.Y.0057.000000T0000Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 AM EDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING VEERING NORTH TO NORTHWEST AND DIMINISHING TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
335 WHUS73 KIWX 291443 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1043 AM EDT SAT OCT 29 2016 LMZ043-046-292100- /O.CON.KIWX.SC.Y.0057.000000T0000Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1043 AM EDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. * WINDS: SOUTHWEST 10 TO 25 KNOTS WITH A FEW GUSTS TO 25 KNOTS THIS MORNING VEERING NORTH TO NORTHWEST AND DIMINISHING TO 5 TO 10 KNOTS THIS AFTERNOON. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
247 WHUS73 KIWX 292101 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 501 PM EDT SAT OCT 29 2016 LMZ043-046-292215- /O.EXP.KIWX.SC.Y.0057.000000T0000Z-161029T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 501 PM EDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 3:12 PM EDT, 4 hours 59 minutes earlier.
Area forecast discussion, Oct 27, 3:12 PM EDT, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 312 PM EDT Thu Oct 27 2016 .SYNOPSIS... Issued at 1252 PM EDT Thu Oct 27 2016 Low pressure continues to lift across the eastern Great Lakes and the associated cloud cover will remain in place throughout the remainder of the afternoon into this evening. Lows tonight are expected to dip down into the upper 30s. By Friday morning, cloud cover will slowly decrease and a shift in the winds from the south will allow for warmer temperatures that should reach into the low to mid 60s. && .SHORT TERM...(This Evening through Friday) Issued at 301 PM EDT Thu Oct 27 2016 The cold front had pushed south to the Ohio River early this afternoon. Trailing precipitation ended early this morning with clearing skies ahead Friday as deep layer subsidence increases. A quick return flow with limited cold air advection tonight will allow temperatures to recover into the 60s over most areas Friday. && .LONG TERM...(Friday Night through Thursday) Issued at 301 PM EDT Thu Oct 27 2016 Overall, a very mild and generally dry period is on the horizon late this weekend into next week. In the interim, there is a very good chance for rain late Saturday night over northeast areas from far southern Lower Michigan into northwest Ohio as a another front moves southeast. Moisture will pool along and south of the front with precipitable water values climbing to near climatological records for this time of year of 1.4 inches. Temperatures will remain much above normal into next week as the upper level flow remains southwest to west. Highs should reach from the upper 60s into the 70s on Saturday and again on Monday through Wednesday. Much uncertainty on chances of rain during the middle of next week as relatively week systems move east or northeast in strong flow aloft. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1252 PM EDT Thu Oct 27 2016 Cloudy skies will continue throughout the remainder of the afternoon and into this evening. MVFR ceilings are forecasted to remain until around midnight at KFWA as surface winds diminish and cloud cover will lift to around 10 kft after midnight. Lower ceilings will remain in northwest Indiana due to low clouds remaining due to a NW wind coming off of Lake Michigan. Winds will shift to the south on Friday morning which will gradually lift the low cloud deck for all of Northern Indiana. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046. && SYNOPSIS...Heidelberger SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 27, 4:40 AM EDT, 15 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT THU OCT 27 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 440 AM EDT THU OCT 27 2016 /340 AM CDT THU OCT 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE FRIDAY AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.